Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 65, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 10, 2017, 4:18 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2017, 4:18 PM EDT (20:18 UTC)
- Expired
- Oct 12, 2017, 4:16 AM EDT
- In force
- 36 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
543 WHUS73 KIWX 102018 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 418 PM EDT TUE OCT 10 2017 LMZ043-046-110430- /O.NEW.KIWX.SC.Y.0065.171010T2018Z-171011T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 418 PM EDT TUE OCT 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS, WITH GUSTS TO 30 KNOTS TONIGHT AND TO 25 KNOTS WEDNESDAY MORNING. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
171 WHUS73 KIWX 110142 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 942 PM EDT TUE OCT 10 2017 LMZ043-046-110945- /O.CON.KIWX.SC.Y.0065.000000T0000Z-171011T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 942 PM EDT TUE OCT 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS, WITH GUSTS TO 30 KNOTS TONIGHT AND TO 25 KNOTS WEDNESDAY MORNING. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
841 WHUS73 KIWX 110807 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 AM EDT WED OCT 11 2017 LMZ043-046-111615- /O.EXT.KIWX.SC.Y.0065.000000T0000Z-171011T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 407 AM EDT WED OCT 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 25 KNOTS, WITH GUSTS TO 30 KNOTS. * WAVES...3 TO 6 FEET...SUBSIDING UNDER 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
797 WHUS73 KIWX 111438 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1038 AM EDT WED OCT 11 2017 LMZ043-046-112000- /O.CON.KIWX.SC.Y.0065.000000T0000Z-171011T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1038 AM EDT WED OCT 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 10 TO 20 KNOTS, WITH OCCASIONAL GUSTS TO 25 KNOTS. * WAVES...3 TO 5 FEET...SUBSIDING UNDER 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
807 WHUS73 KIWX 111942 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 342 PM EDT WED OCT 11 2017 LMZ043-046-120300- /O.EXT.KIWX.SC.Y.0065.000000T0000Z-171012T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 342 PM EDT WED OCT 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHEAST 10 TO 20 KNOTS THROUGH MID EVENING. * WAVES...3 TO 6 FEET...SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
689 WHUS73 KIWX 120235 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 PM EDT WED OCT 11 2017 LMZ043-120345- /O.CAN.KIWX.SC.Y.0065.000000T0000Z-171012T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1035 PM EDT WED OCT 11 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES HAVE DROPPED BELOW 4 FEET, THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LMZ046-120900- /O.EXT.KIWX.SC.Y.0065.000000T0000Z-171012T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1035 PM EDT WED OCT 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS THROUGH MID EVENING. * WAVES...SLOWLY SUBSIDING TO 1 TO 3 FEET TOWARDS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
150 WHUS73 KIWX 120816 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 AM EDT THU OCT 12 2017 LMZ046-120930- /O.CAN.KIWX.SC.Y.0065.000000T0000Z-171012T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 416 AM EDT THU OCT 12 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES OF 2 TO 3 FEET WILL SUBSIDE TO AROUND 1 TO 2 FEET BY LATE MORNING. $$ MCD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 4:08 PM EDT, 10 minutes earlier.
Area forecast discussion, Oct 10, 4:08 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 408 PM EDT Tue Oct 10 2017 .SYNOPSIS... Issued at 408 PM EDT Tue Oct 10 2017 Rain will begin to move into the area this evening and continue overnight. Most locations will likely see around one half inch of rain while parts of northwest Indiana could see amounts over an inch by mid morning Wednesday. Rain will diminish to drizzle before ending on Wednesday, with cloudy and cool conditions persisting into Thursday. Temperatures will quickly warm back up into the 70s for the end of the week as sunshine returns on Friday. && .SHORT TERM...(This Evening through Tonight) Issued at 408 PM EDT Tue Oct 10 2017 Widespread moderate rain event still on tap for the local area tonight. Only minor changes to the going forecast with a slight adjustment to timing and slightly higher QPF. Compact mid/upper level wave seen nicely on afternoon water vapor. Synoptic forcing for ascent remains very good with favorable 300mb jet placement and strong PV advection. Corresponding low level response will feature strengthening warm front/300K isentropic ascent and excellent moisture convergence with good directional convergence and a modest LLJ. Best forcing and focus of moisture flux convergence still appears to track north of US-24 but all of our CWA will see at least some rain. North of US-24...where moisture advection is maximized...there will be enough reduced stability above 800mb to sustain some brief heavy rain (without thunder) given CVA bullseye directly overhead and deep warm cloud layer/efficient rainfall processes. Period of heavier rain won't last too long (probably 04-11Z based on latest hi-res guidance) but could be enough to squeeze out around an inch in our northwest zones. Final precip totals may vary quite a bit and will be dependent on where exactly the primary fgen axis sets up. Some guidance suggests it could be along/just north of US-24 with lesser amounts in our far NW counties. Regardless, should not be enough to cause any flooding concerns. Just some ponding in typical low-lying areas. && .LONG TERM...(Wednesday through Tuesday) Issued at 408 PM EDT Tue Oct 10 2017 Exiting vort max and arrival of midlevel dry air will bring an end to steady precip tomorrow morning. However, residual low level moisture in cyclonic flow will likely maintain some light showers/drizzle through at least early afternoon in our northern counties. Precip will taper off by late Wed but strong inversion and lack of any substantive low level thermal or dry air advection will likely maintain stubborn stratus deck through at least Thursday. Have therefore lowered diurnal ranges a bit with high temps likely remaining in the low 60s (still near-normal for mid-Oct) with lows in the 50s. Southwesterly flow finally ramps up on Friday and will scour out low level moisture and lead to at least one pleasant day. Next potent shortwave/cold front ejects into the Great Lakes late Sat/Sun. Still some uncertainty regarding exact timing/track. 12Z deterministic guidance shifted a little bit further SE with QPF but suspect most of this will end up NW of our CWA and continued previous trend of trimming PoPs and QPF until actual cold frontal passage on Sunday. Cooler and drier to start out next work week...but no signs of any particularly cold/below normal temps in the foreseeable future. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 126 PM EDT Tue Oct 10 2017 Pesky low clouds were still hanging on at KSBN at issuance time but satellite and surface observations suggest low deck should become SCT shortly leaving behind VFR for remainder of afternoon. Reprieve to be short-lived as low pressure in MO approaches and deepens this evening. Rain will spread back across the terminals this evening and continue overnight. Deteriorating flight conditions to MVFR then IFR expected. Residual low level moisture and lingering mid level troughiness suggest drizzle and low cigs to hang on through much of Wednesday morning. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Lashley SHORT TERM...AGD LONG TERM...AGD AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 10, 4:15 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 415 PM EDT Tue Oct 10 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-112015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 415 PM EDT Tue Oct 10 2017 /315 PM CDT Tue Oct 10 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight An isolated thunderstorm is possible tonight south of Route 30. Moderate rain could lead to localized areas of minor flooding and ponding in low lying areas tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-112015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 415 PM EDT Tue Oct 10 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight Conditions hazardous to small craft are expected tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Conditions hazardous to small craft will continue through Wednesday morning. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 4:03 AM EDT | Dense Fog Advisory | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 4 more | 6 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.